Thunderstorm Wind, Lee
- When
- May 10, 9:00 AM CST to 9:05 AM CST
- Where
- Lee County, 2 mi NE of Blair
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.467, -88.717
One large tree was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 2:17 AM CST, 6 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 317 AM CDT MON MAY 10 2004 .DISCUSSION... THE DRY SPELL THAT HAS OCCURRED ACROSS THE MIDSOUTH WILL BE COMING TO AN END THIS WEEK...WITH HEAVY RAINFALL TOTALS POSSIBLE IN SOME LOCATIONS BEFORE THE END OF THE WEEK. ISOLATED TO SCATTERED THUNDERSTORMS ARE OCCURRING FROM EAST-CENTRAL AR INTO NORTH MS THIS MORNING. THE ETA DID A GOOD JOB OF PICKING THIS UP...AND IS THE MODEL OF CHOICE FOR THE UPCOMING FORECAST. THESE THUNDERSTORMS SEEM TO BE ASSOCIATED WITH A WEAK ELONGATED NORTHWEST TO SOUTHEAST UPPER LEVEL TROUGH WHICH HAS A SLIGHT REFLECTION AT THE SURFACE WITH WEAK SURFACE CONVERGENCE. THIS TROUGH WILL BE LIFTING NORTHEASTWARD DURING THE DAY. THE RIDGE AXIS STRETCHES TO OUR EAST THIS MORNING. SOUTH WINDS... SURFACE AND ALOFT...ARE INCREASING THE MOISTURE ACROSS THE MIDSOUTH. MEANWHILE...CAPES ARE FORECAST TO CLIMB TO BETWEEN 1500 AND 2500 J/KG ACROSS THE MIDSOUTH TODAY. WILL FORECAST SCATTERED THUNDERSTORMS AREAWIDE...WITH 40 PERCENT POPS. WE CAN EXPECT A CHANCE OF THUNDERSTORMS ALL OF THIS WEEK. SOUTH FLOW OFF THE GULF BECOMES STRONGER BY WEDNESDAY. THIS WILL RESULT IN QUITE A BIT OF STRATUS WEDNESDAY MORNING. IN ADDITION...SHORTWAVES APPROACHING FROM THE SOUTHWEST WILL ACT AS A TRIGGER FOR THUNDERSTORMS MUCH OF THIS WEEK. COLD FRONT WILL SLOWLY APPROACH BY THE LATTER PART OF THE WEEK. LATEST GFS INDICATES THE FRONT STALLING OVER THE MIDSOUTH THIS WEEKEND...CLIMATOLOGY WOULD FAVOR SUCH A SOLUTION. INCREASED POPS SOME FOR THE END OF THE WORK-WEEK AND THE WEEKEND. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 430 AM CDT MON MAY 10 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 430 AM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG WITH SMALL HAIL AND WIND GUSTS TO NEAR 45 MPH. IN ADDITION...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY FROM TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS COULD BECOME SEVERE. HOWEVER... ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LOCALLY HEAVY RAIN IS POSSIBLE BY THE END OF THE WEEK AS A COLD FRONT STALLS ACROSS THE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ADVISED TO KEEP IN TOUCH WITH THE LATEST WEATHER FORECASTS THIS WEEK. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The Columbus AFB radar (KGWX), 73 km away, was scanning. The volume nearest the first event began at 14:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
One large tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395835.